Pamplemousse

PCOS - check. Infertility - check. IVF - check. 43 years young - check. Sick of babydust - fricking double check. Join a Scottish infertile as she slowly swirls down the plughole. Now with added donor egg flava.

Wednesday, April 12, 2006

No Infertile Left Behind

I don't know if it is the effect of the longest suppression known to woman but I am feeling very down. Down, down, way down.

The vice-like headaches are not letting up and actually I am finding it very debilitating. I had a great time on Saturday but then most of Sunday I felt so wan that I just wanted to lie down and weep.

I must check back to last year's blog entries to see how I felt. I did have headaches the last 2 times but I cannot remember them being so bad. Maybe it is because this time I am doubting the reason why I am even putting myself through this.

The spotting and watery mucus are also bizarre. I definitely did not have them before in previous cycles. I hope I do not have a cyst. Anyone have some insight into why I would be spotting as I am not supposed to have any lining yet?

Again it sucks big time that I am having to suppress for 3 weeks. Our baseline U/S is on the 24th which is as far away as the moon from me, at the moment. My clinic does not care that they always do this to me as it is all about the schedule, not people. We are just names on a schedule not real live crying women.

I am convinced that I am wasting my time and nothing is going to work. This is the darkest scraping from the floor of my birdcage mind.

I would never admit it out loud to Mr P or my donor but I am convinced that my uterus is a no-go area. I try to talk it up by telling myself that I have never had an embryo transferred before so how I would I know what is going to happen. Maybe if there had been implantation failure before, I could think this but otherwise what have I got to lose?

Maybe just the last shred of my sanity.

21 Comments:

At 7:50 PM, Anonymous amanda said...

I'm so sorry the side effects are getting to ya. These suppression drugs sure do a number on us. I'm having a tough time, too.

You know, I think of my uterus along the same lines. I call it a black hole. There's not a darn thing wrong with giving your ute a chance, though. Maybe it will surprise ya.

I really hope things get better soon.

 
At 7:55 PM, Blogger Millie said...

I think the headaches will start to subside once you start some form of estrogen (and your estrogen rises to a certain level).

I'm sorry to hear you're feeling so down but totally undertand that. I felt like I had no reason to trust my body, it had never done what it was supposed to so why should I be able to count on it?

But it IS a very different kind of cycle. All you need to do is work on your lining and it's sooooo much easier to do that than have to stim at the same time. Acupuncture can also help with the lining (and headaches).

Sending you much love and good thoughts from across the pond.

 
At 8:14 PM, Blogger DD said...

I really do think the clinics forget that we are flesh and blood even though they put on a good front sometimes. However, you should never feel bad for feeling bad. I hate the drugs, the pressure, the anxiety of it all and it just feels like you've got no outlet. Just know I, We, are here for you.

 
At 8:30 PM, Blogger N said...

Honestly I could have written this post (ok, except form the part about past IVF experience) but I am having such headaches now...and I started the estrogen now....don't know what to do about the fucking head!!!!!!!!

I feel the same with my clinic, they leave me pretty much in the dark....as crappy as it sounds (and I do appologize for what I will be writing now before I even write it)...I am somewhat relieved that somebody else is feeling neglected by their RE.

I wish you the best of luck though and hope that your uterus won't fail you....

/Nina

 
At 8:48 PM, Blogger Lut C. said...

I'm sorry to hear you're in a bout of despair. This stuff is hard, it just is.

 
At 9:35 PM, Blogger Karen said...

Three weeks is a long time to feel uncomfortable. I'm sorry you're having such a rough time with the side effects. I think it's very natural to feel pessimistic at this stage; I know I did. It's hard to imagine things working out when you have been disappointed so often. But things can change in an instant and I hope that for you, so much.

 
At 9:36 PM, Anonymous Anonymous said...

spotting can be due to very low estrogen, after AF the estrogen is needed to close of the capilaries - i had this happen when on bcps last time

hope you are feeling a little better soon

 
At 9:58 PM, Blogger Avonlea said...

You know, we forget, but ART is traumatic, it just is, don't judge yourself harshly for having trouble believing right now, you'll have moments when you will and when you won't.

You'll always be waiting for the other shoe to drop - that's the nature of post traumatic ART disorder.

However, you know the statistics are actually on your side now.

You have a proven donor, some of the best medical care (even if it is uncaring care) in the world, and you also have all of us who love and adore you. Let the doctors take care of your body, those of us who love you will do the real caring. We'll all be thinking positive thoughts for you too.

Can you rent a funny DVD, indulge in some guilty pleasures, pamper yourself?

 
At 11:23 PM, Blogger Thalia said...

Sweetie you know the headaches, mood etc are not good indicators of whether or not this will work, right? of course you do. But it doesn't help, does it. I'm sorry that it sucks right now. But it will get better.

 
At 1:24 AM, Anonymous Lori said...

I'm so sorry you're feeling so low. I remember feeling very low as well during suppression as well. I'm sorry you'll be on those drugs for so long - they are just so dreadful.

 
At 2:02 AM, Blogger Beth said...

I am sorry the side effects are beating on you - three weeks is a long time to feel poorly. I'm hoping that you are feeling better soon.

 
At 2:27 PM, Blogger Nico said...

I also hope that your system adjusts and the nasty headaches go away. Somehow headaches are so much worse than other 'sick' symptoms because they make it so hard to think. I hope that the next few weeks fly by - and then you have a long nine months after that!

 
At 6:16 PM, Blogger Demeter said...

When I heard that the only possibility for me was to go through ART, I dreaded it. An ex-boyfriend told me that he separated from his ex because of this. This is indeed a very stressful time in your life. I heard that it is as stressful as having cancer and they are so right. The only thing I can offer is being here for you. Please keep the hope. This chance has a high success rate. Think of the dream, envision it and it will happen for you. I will be here for you.

 
At 6:27 PM, Blogger Coloratura said...

Hey Pamplemousse... sorry to hear you are feeling down. I know that end of the road feeling... but it sounds like there is hope here for you. I've heard lots of good things about embryo donation... I hope you can find a sympathetic nurse at your clinic somewhere... it just blows to feel like a number and statistic to these people. But you shouldn't have to suffer. Find someone there who will listen to you. At least you have the blogging IF world on your side... :)

Hang in there and I am definitely rooting for you this round.

 
At 11:31 PM, Blogger Chee Chee said...

I am so sorry that you are feeling like this. I hope your headaches subside and your mood improves soon.

Words can't express how awful IF is on so many levels.

 
At 1:06 AM, Anonymous Ann Marie said...

Your body is saying "screw you." I'm sorry you're having a tough time. Remember Ms. P -- this may very well work and all this crap will have been worth while. We'e here for ya

 
At 1:55 AM, Blogger Tazzy said...

ah, I'm sorry about those suppression drugs. they are horrific.

I like to call my ute "the place where embryos go to die." because that's what happens.

I hope your mood and outlook improve soon. The suppression depression sucks.

 
At 1:32 PM, Blogger Beagle said...

I am so sorry that you are feeling so crappy! The only prescriptions I can come up with are:

Eat as many chocolate eggs as you can get your hands on. Caffeine is good for headaches. I prefer Cadbury mini eggs. Also in Chinese medicine, eating eggs increases fertility (they did not say they had to be chicken eggs).

And most of all . . . soak in all the love we are all sending you through cyberspace. As awful as this is right now, it will pass. Hang in there . . . we'll be here to cheer you on and hope for you when you can't hope for yourself.

 
At 2:23 AM, Blogger Zarqa said...

I'm so sorry you are feeling so down. As for the suppression headaches, I know it sounds banal and you're probably already doing it, but I find that lots and lots of water really helps.(and that certainly can't hurt in building up your lining either)
Take care!

 
At 12:15 PM, Anonymous Anonymous said...

I'm sorry the side effects are kicking in.

The pragmatic side of me thinks that if your uterus really was a black hole your clinic would not want you to do this cycle and bring down their stats. So they must be hopeful and think it has a good chance to work.

Sometimes it's hard when you've been trying so hard for so long to believe that this new option might work. But it really does have a good shot of working.

I'm hoping it does.

Bonnie.

 
At 7:21 PM, Blogger ninaB said...

Sanity is highly overrated. Who needs it?
I hope the headaches get better. The 24th is just around the corner and will be here before you know it. Hang in there.

 

Post a Comment

<< Home